Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 204, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 20, 2022, 2:32 PM CDT for Stone County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2022, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 20, 2022, 2:58 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stone County, MS
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WUUS54 KMOB 201932 SVRMOB MSC131-202015- /O.NEW.KMOB.SV.W.0204.220620T1932Z-220620T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 232 PM CDT Mon Jun 20 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Southwestern Stone County in southeastern Mississippi... * Until 315 PM CDT. * At 232 PM CDT, a severe thunderstorm was located 12 miles west of McHenry, or 14 miles southeast of Poplarville, moving west at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of southwestern Stone County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3079 8934 3078 8926 3065 8925 3065 8934 TIME...MOT...LOC 1932Z 087DEG 19KT 3069 8935 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
637
WWUS54 KMOB 201958
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
258 PM CDT Mon Jun 20 2022
MSC131-202006-
/O.CAN.KMOB.SV.W.0204.000000T0000Z-220620T2015Z/
Stone MS-
258 PM CDT Mon Jun 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STONE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3079 8934 3078 8926 3065 8925 3065 8934
TIME...MOT...LOC 1954Z 087DEG 19KT 3068 8950
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 AM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 20, 6:39 AM CDT, 7 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 639 AM CDT Mon Jun 20 2022 .AVIATION... 12Z issuance...VFR conditions will prevail through the forecast as winds become increasingly easterly inland and southeasterly along the coast. Isolated to scattered showers and thunderstorms could be possible south of Highway 85 during the afternoon. /22 && .PREV DISCUSSION... /issued 556 AM CDT Mon Jun 20 2022/ NEAR TERM UPDATE /Now Through Tuesday/...Our sweltering summer simmers on as upper level ridging just does not want to go away. If anything, the upper ridge will just slowly strengthen its hold on the area this week starting today. Highs today should reach the middle 90s over most of the area, with lower 90s down toward the coast and maybe a few upper 80s along the immediate beaches. Unfortunately, southeasterly surface flow will return across the area which will mean a slow stead increase in moisture today and Tuesday. This will allow for dewpoints to climb into the low to mid 70s, mainly south of Highway 84. This should lead to heat indices climbing back above 100 degrees and could reach as high as 106 degrees. Heat indices are expected to remain just below advisory criteria through the near term; however, very isolated locations may rise to near 108 degrees. Regardless of if there is an Advisory or not, the heat will be an issue and hot weather safety precautions should be continued. Upper ridging remains firmly entrenched over the area, and the associated subsidence should work to limit any afternoon convection, although with the increased moisture we should see isolated to low-end scattered showers and thunderstorms today from late morning through the afternoon hours. Given the heat and added moisture, the usual strong storm could be possible if storms can overcome any dry air entrainment. Drier conditions are expected on Tuesday. BB/03 /22 SHORT TERM /Tuesday night Through Friday/...*corrected for KPNS records* The short term period continues to have the furnace crank up with record to near historic heat taking center stage Wednesday through Friday. An upper level ridge remains firmly in place over the area with greater than 594dam heights. Global models and their ensembles remain unwavering in their depiction of record to near historic heat. Wednesday will be the first of several days of record breaking highs as temperatures soar into the 99 to 105 range. Highs Thursday and Friday will be even warmer in the 100 to 106 range. Overnight lows will not cool much with generally middle to upper 70's for most locations, perhaps lower 80's nearer the coast. The NAEFS climatological percentiles at the 850 and surface layer remain at a maximum for the Wednesday through Friday period on both the GFS and EURO ensembles supporting the notion of record breaking heat. 850mb temperatures remain near historical maximums in the 24 to 27C range. Confidence is high that extreme heat will affect the area Wednesday into the end of the week. I continue to favor temperatures nearer the GFS and NBM 75th percentile for this forecast package. Given forecast highs exceeding 103 degrees, heat advisories for temperatures and heat indices will likely be needed. If confidence increases on more locations cracking 105 degrees and/or heat indices exceeding 113, excessive heat warnings may be needed, particularly Thursday and Friday. Isolated showers and thunderstorms may be possible Friday afternoon and evening over south-central AL into the FL panhandle, although confidence in this is low at this time. It's important to remember to take frequent breaks if working outdoors and to drink plenty of water when temperatures become this hot. Check on the elderly, children, and pets ensuring adequate A/C and water is available. Also know the signs of heat exhaustion and heat stroke to prevent/mitigate any heat related medical issues. Below are forecast temperatures compared to their record highs for KMOB and KPNS Tuesday and Wednesday: KMOB Forecast/Record Wednesday 103/100 Thursday 104/101 Friday 103/101 KPNS Forecast/Record Wednesday 101/101 Thursday 103/102 Friday 101/99 The June all time record high for KMOB is 103 and for KPNS it is 102. All time record highs for any given month at KMOB is 105 and for KPNS it is 106. Records for Mobile and Pensacola date back to 1872 and 1879 respectively. MM/25 EXTENDED TERM /Friday Night Through Sunday/...The furnace may finally begin to relax some Friday night through Sunday. The upper level ridge retrogrades west to be centered over the Southern Plains states Friday into Saturday. At the same time, a trough split that occurs during the short term period off the east coast allows for a retrograding upper level low to meander west generally towards the Carolinas through the weekend. For this forecast package, I bumped temperatures up a degree or two Saturday relative to the NBM and just below the 75th percentile NBM This is in agreement with a blend of the EURO/GFS (weighted towards the GFS) where higher confidence exists for anomalously hot temperatures. Heading into Sunday, some better precipitation chances move into the area thanks to the retrograding upper level low and its interaction with a weak shortwave rounding the northeastern periphery of the upper level ridge. With that in mind, have stuck closer to the NBM solution for both PoPs and temperatures for the weekend. Isolated showers and thunderstorms return to the forecast Saturday and Sunday afternoons with best chances over south- central AL. High temperatures Saturday will be in the 97 to 103 range, with 95 to 100 expected Sunday. Lows will be in the middle to upper 70's for most locations with lower 80's near the coast. It's important to remember to take frequent breaks if working outdoors and to drink plenty of water when temperatures become this hot. Check on the elderly, children, and pets ensuring adequate A/C and water is available. Also know the signs of heat exhaustion and heat stroke to prevent/mitigate any heat related medical issues. Below are forecast temperatures compared to their record highs for KMOB and KPNS Saturday: KMOB Forecast/Record Saturday 101/100 KPNS Forecast/Record Saturday 98/99 The June all time record high for KMOB is 103 and for KPNS it is 102. All time record highs for any given month at KMOB is 105 and for KPNS it is 106. Records for Mobile and Pensacola date back to 1872 and 1879 respectively. MM/25 MARINE...No significant impacts are anticipated through Friday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 20, 1:20 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
120 PM CDT Mon Jun 20 2022
MSZ075-076-078-079-201915-
Stone MS-Perry MS-Greene MS-George MS-
120 PM CDT Mon Jun 20 2022
...Strong thunderstorms will impact portions of George, southeastern
Perry, southwestern Greene and northeastern Stone Counties through
215 PM CDT...
At 119 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lucedale, moving northwest at 15 mph.
HAZARD...Winds of 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3127 8873 3099 8843 3073 8856 3073 8889
3074 8901
TIME...MOT...LOC 1819Z 120DEG 14KT 3093 8861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jun 20, 2:17 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Mon Jun 20 2022
MSZ078-202000-
Stone MS-
217 PM CDT Mon Jun 20 2022
...A strong thunderstorm will impact portions of southwestern Stone
County through 300 PM CDT...
At 216 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Saucier, or 16 miles southwest of
Wiggins, moving west at 30 mph.
HAZARD...Winds of 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8934 3080 8908 3068 8907 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1916Z 083DEG 25KT 3066 8929
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:20 PM CDT | Special Weather Statement | MOB | George | 55 min |
| Jun 20, 2:17 PM CDT | Special Weather Statement | MOB | Stone | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.